Alert archive / Arizona / Flood Watches in 2017
Flood Watch 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flood watch at Jan 20, 2017, 4:37 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Jan 20, 2017, 11:00 AM MST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2017, 4:37 AM MST (11:37 UTC)
- In effect from
- Jan 20, 2017, 11:00 AM MST
- Expired
- Jan 21, 2017, 4:20 AM MST
- In force
- 17 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
211 WGUS65 KVEF 201137 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 337 AM PST FRI JAN 20 2017 AZZ001>003-036-CAZ527-NVZ016-021-210000- /O.NEW.KVEF.FA.A.0002.170120T1800Z-170121T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY- 337 AM PST FRI JAN 20 2017 /437 AM MST FRI JAN 20 2017/ ...FLOOD WATCH IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE... LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN SOUTHEAST CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA AND NORTHEAST CLARK COUNTY. * FROM 10 AM PST /11 AM MST/ THIS MORNING THROUGH LATE TONIGHT * WIDESPREAD RAINFALL AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF MOHAVE COUNTY...NORTHEAST CLARK COUNTY...AND AREAS ALONG THE COLORADO RIVER VALLEY THIS AFTERNOON THROUGH TONIGHT. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE MUDDY RIVER...BIG SANDY RIVER...AND THE SACRAMENTO WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. CHECK ROAD CONDITIONS BEFORE DEPARTING AND NEVER DRIVE THROUGH FLOODED ROADWAYS. && $$ WOLCOTT
2 follow-up statements
411 WGUS65 KVEF 202005 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1205 PM PST FRI JAN 20 2017 AZZ001-NVZ016-211215- /O.NEW.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/ /O.CON.KVEF.FA.A.0002.000000T0000Z-170121T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-NORTHEAST CLARK COUNTY- 1205 PM PST FRI JAN 20 2017 /105 PM MST FRI JAN 20 2017/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... ...FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN SOUTHERN NEVADA...NORTHEAST CLARK COUNTY. * THROUGH LATE TONIGHT...AND AGAIN SUNDAY EVENING THROUGH MONDAY AFTERNOON. * WIDESPREAD RAINFALL AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN MOHAVE COUNTY AND NORTHEAST CLARK COUNTY THIS AFTERNOON THROUGH TONIGHT. AN ADDITIONAL PERIOD OF WIDESPREAD RAINFALL IS POSSIBLE AGAIN SUNDAY EVENING INTO MONDAY. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND BEAVER DAM WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. CHECK ROAD CONDITIONS BEFORE DEPARTING AND NEVER DRIVE THROUGH FLOODED ROADWAYS. && $$ NVZ015-211215- /O.NEW.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN COUNTY- 1205 PM PST FRI JAN 20 2017 ...FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREA...LINCOLN COUNTY. * FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL IS EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST LINCOLN COUNTY SUNDAY EVENING THROUGH MONDAY AFTERNOON. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER TRIBUTARIES FEEDING INTO THE BEAVER DAM WASH AND MEADOW VALLEY WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ AZZ002-003-036-CAZ527-NVZ021-211200- /O.CON.KVEF.FA.A.0002.000000T0000Z-170121T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- 1205 PM PST FRI JAN 20 2017 /105 PM MST FRI JAN 20 2017/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST DESERTS. IN SOUTHEAST CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA. * THROUGH LATE TONIGHT * WIDESPREAD RAINFALL AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF MOHAVE COUNTY...AND AREAS ALONG THE COLORADO RIVER VALLEY THIS AFTERNOON THROUGH TONIGHT. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS... NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE BIG SANDY RIVER...TRUXTON WASH...SACRAMENTO WASH...AND DETRITAL WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. CHECK ROAD CONDITIONS BEFORE DEPARTING AND NEVER DRIVE THROUGH FLOODED ROADWAYS. && $$
736 WGUS65 KVEF 211120 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 320 AM PST SAT JAN 21 2017 AZZ001-NVZ016-220000- /O.CAN.KVEF.FA.A.0002.000000T0000Z-170121T1200Z/ /O.CON.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-NORTHEAST CLARK COUNTY- 320 AM PST SAT JAN 21 2017 /420 AM MST SAT JAN 21 2017/ ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN SOUTHERN NEVADA...NORTHEAST CLARK COUNTY. * FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL IS POSSIBLE SUNDAY EVENING INTO MONDAY. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND BEAVER DAM WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ AZZ002-003-036-CAZ527-NVZ021-211230- /O.CAN.KVEF.FA.A.0002.000000T0000Z-170121T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- 320 AM PST SAT JAN 21 2017 /420 AM MST SAT JAN 21 2017/ ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA HAS BEEN CANCELLED. THE THREAT OF FLOODING HAS DIMINISHED SIGNIFICANTLY TONIGHT FOR THE COLORADO RIVER VALLEY. $$ NVZ015-220000- /O.CON.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN COUNTY- 320 AM PST SAT JAN 21 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREA...LINCOLN COUNTY. * FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON * WIDESPREAD RAINFALL IS EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTHEAST LINCOLN COUNTY SUNDAY EVENING THROUGH MONDAY AFTERNOON. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. * THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER TRIBUTARIES FEEDING INTO THE BEAVER DAM WASH AND MEADOW VALLEY WASH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ WOLCOTT
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flood watch went out at Jan 20, 12:45 AM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Jan 20, 12:45 AM MST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1145 PM PST Thu Jan 19 2017 .SYNOPSIS...A brief break in precipitation is expected overnight before a second system moves in Friday into Saturday. Yet another wet system will move through Sunday and Monday. && .UPDATE...Quick update to add in a mention of patchy fog across most of Lincoln, Clark, and Mohave counties overnight. Rest of the forecast looks ok for the moment and will be digging in deeper shortly. -Wolcott- && .PREV DISCUSSION... 309 PM PST Thu Jan 19 2017 .SHORT TERM...through Saturday night. Dynamics/instability associated with the first in the series of storms will be winding down this evening. Break in the action is brief as orographic generated precipitation will start to enhance on the west-side of the Southern Sierra after midnight. Second storm is deeper/colder and progged to bring another round of widespread rain/snow to the region. Only changes of note made were to upgrade southern Mohave County mountains to a Winter Storm Warning Friday; and bump up snow amounts a few more inches based on accumulations from this first system. Models continue to show a broad area of instability move across southern Nevada/northwest Arizona Friday afternoon and evening which could lead to 2 inch/per hour snow rate in the mountains. Held off for now, but later shifts may take a hard look at the need for a Flood Watch, especially for parts of Mohave County/Colorado River valley Friday night based off GEFS Mean QPF and M-Climate percentile. This second system packs a quick punch but quickly shifts east with decreasing showers from west-east Saturday. Winds do increase across the western Mojave Desert with wind products likely needed. && .LONG TERM...Sunday through Thursday. One more round of rain and snow will move into the area beginning on Sunday morning in the Sierra and western deserts. This system has the potential to be one of the wetter system of the winter so far for the many desert locations as integrated vapor transport (IVT) values will be between 250 and 500 units across the interior locations, of San Bernardino, Clark and Mohave Counties. Additionally GEFS M-Climates are indicating anomalously high QPF values in the lee of the Sierra and into Esmeralda and southern Nye Counties. The upper level jet will be coming onshore on Sunday at 170+ kts, sinking southward and located across the deserts on Sunday night into Monday. The precipitation will spread across the entire forecast area by early Sunday afternoon and persist into much of Monday. On average rainfall or liquid equivalent amounts will be one half to one inch but locally higher amounts are expected. Initially snow levels will climb to 5500-6500 feet on Sunday afternoon but drop back down to 4000-5000 feet Sunday night. Significant snow accumulations are likely in much of the higher terrain of southern Nevada, southeast California and northwest Arizona and Winter Storm Warnings will likely be extended to cover those areas. Gusty south to southwest winds will be common on Sunday. Rapidly running washes, ponding of water on roadways and minor flooding is possible on Sunday into Monday. Northwest flow will develop on Monday night and into Tuesday and begin to provide some drying. A shortwave trough will dig into the southern Great Basin on Tuesday afternoon/evening, providing another cool push of air and increased clouds followed by northerly winds down primarily down the Colorado River Valley on Wednesday and Thursday. && .AVIATION...For McCarran...Can not rule out a shower in the vicinity of the valley terminals this evening. Winds should relax some this evening and may briefly take on a west to northwest direction before settling back to the southwest. Expect CIGS to be above 10 kft tonight before starting to lower again Friday morning as a strong system rolls in. Widespread rain develops in the afternoon with CIGS lower to 4-5 kft while the VSBY could lower to 3-5 miles in moderate rain. For the rest of southern Nevada...northwest Arizona...and southeast California...Isolated rain showers possible this evening in southern Nevada, northwest Arizona and eastern California this evening. Most areas will see a break in the action tonight before the weather starts deteriorating again Friday. Widespread rain/high elevation snow in southeast California will spread east into southern Nevada and northwest Arizona during Friday afternoon and evening. This will bring lower CIGs and VSBYs to the region, generally in the 3-4 kft range and VSBYs 3-5 miles during period of moderate rain. Gusty west winds will persist at KDAG through the period, generally southerly winds elsewhere. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report rain and snow amounts as well as any weather-related impacts or damage. && Short Term/Aviation...Pierce Long Term.............Czyzyk For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jan 20, 1:04 AM MST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1204 AM PST FRI JAN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HEAVY SNOW 4 NNW MT. CHARLESTON 36.30N 115.68W
01/19/2017 M15.0 INCH CLARK NV PUBLIC
LEE CANYON SKI AREA REPORTS 15 INCHES OF
STORM TOTAL SNOW THROUGH 5PM.
0900 AM HEAVY SNOW 9 WNW ROUND VALLEY 37.46N 118.73W
01/19/2017 M11.0 INCH INYO CA MESONET
ROCK CREEK LAKES SNOTEL (RCK) REPORTED 11
INCHES OF NEW SNOW BETWEEN 3PM AND 9AM.
ELEVATION 9700 FEET.
0900 AM HEAVY SNOW SOUTH LAKE 37.17N 118.56W
01/19/2017 M13.0 INCH INYO CA MESONET
SOUTH LAKE SNOTEL (SLK) REPORTED 13 INCHES
OF NEW SNOW BETWEEN 3PM AND 9AM. ELEVATION
9600 FEET.
0900 AM HEAVY SNOW 1 SSE SOUTH LAKE 37.16N 118.56W
01/19/2017 M12.0 INCH INYO CA MESONET
SAWMILL SNOTEL (SWM) REPORTED 12 INCHES OF
NEW SNOW BETWEEN 3PM AND 9AM. ELEVATION
10200 FEET.
0900 AM HEAVY SNOW 6 ESE SOUTH LAKE 37.13N 118.48W
01/19/2017 M9.0 INCH INYO CA MESONET
BIG PINE CREEK SNOTEL (BGP) REPORTED 9
INCHES OF NEW SNOW BETWEEN 3PM AND 9AM.
ELEVATION 9800 FEET.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jan 20, 1:30 AM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1230 AM PST FRI JAN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HEAVY SNOW 4 NNW MT. CHARLESTON 36.30N 115.68W
01/19/2017 M15.0 INCH CLARK NV PUBLIC
LEE CANYON SKI AREA REPORTS 15 INCHES OF
STORM TOTAL SNOW THROUGH 5PM.
0900 AM SNOW 2 ESE ROUND VALLEY 37.41N 118.55W
01/19/2017 M1.4 INCH INYO CA COCORAHS
CA-IN-5.
0900 AM HEAVY SNOW 6 ESE SOUTH LAKE 37.13N 118.48W
01/19/2017 M9.0 INCH INYO CA MESONET
BIG PINE CREEK SNOTEL (BGP) REPORTED 9
INCHES OF NEW SNOW BETWEEN 3PM AND 9AM.
ELEVATION 9800 FEET.
0900 AM HEAVY SNOW 1 SSE SOUTH LAKE 37.16N 118.56W
01/19/2017 M12.0 INCH INYO CA MESONET
SAWMILL SNOTEL (SWM) REPORTED 12 INCHES OF
NEW SNOW BETWEEN 3PM AND 9AM. ELEVATION
10200 FEET.
0900 AM HEAVY SNOW SOUTH LAKE 37.17N 118.56W
01/19/2017 M13.0 INCH INYO CA MESONET
SOUTH LAKE SNOTEL (SLK) REPORTED 13 INCHES
OF NEW SNOW BETWEEN 3PM AND 9AM. ELEVATION
9600 FEET.
0900 AM HEAVY SNOW 9 WNW ROUND VALLEY 37.46N 118.73W
01/19/2017 M11.0 INCH INYO CA MESONET
ROCK CREEK LAKES SNOTEL (RCK) REPORTED 11
INCHES OF NEW SNOW BETWEEN 3PM AND 9AM.
ELEVATION 9700 FEET.
0800 AM SNOW 5 WSW WEST BISHOP 37.32N 118.54W
01/19/2017 M3.2 INCH INYO CA COCORAHS
CA-IN-2.
0800 AM HEAVY SNOW MT. CHARLESTON 36.26N 115.65W
01/19/2017 M7.0 INCH CLARK NV CO-OP OBSERVER
7 INCHES OF NEW SNOW AT THE MT. CHARLESTON
CO-OP (FIRE STATION).
&&
NWS LAS VEGAS NV
IRIS SYSTEMThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 8:42 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Jan 20, 4:46 AM MST | Wind Advisory | VEF | Mohave | 35 hr |
| Jan 20, 5:35 AM MST | Winter Weather Advisory | VEF | Mohave | 3 days |
| Jan 20, 1:05 PM MST | Flood Watch | VEF | Mohave | 3 days |
| Jan 20, 5:35 AM MST | Winter Storm Warning | VEF | Inyo | 3 days |
| Jan 20, 1:30 PM MST | Areal Flood Advisory | VEF | San Bernardino | 4 hr |
| Jan 20, 3:10 PM MST | Areal Flood Advisory | VEF | San Bernardino | 5 hr |
Nearby
Flood Watches in Arizona, 2017Flood Watches in California, 2017Flood Watches in Nevada, 2017Every flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.